Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Fluconazole While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Gynecological Problems

... HIV-Positive Women and Gynecological Problems Certain gynecological (GYN) conditions are more common, more serious and/or more difficult to treat in HIV-positive women than HIV-negative women. If left untreated, some GYN infections
Ask the Experts

Fluconazole dosage for thrush?

Hello, and thanks for the forum. I hope this question is in the right place. My partner was diagnosed two weeks ago with advanced HIV, CD4 of 60 and a "high" viral load (percentage wasn't provided to us). Daily Bactrim double strength and...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...then no worries, but be mindful of any lack of response.2) Regarding fatigue, this is very common among persons with advanced HIV disease. There are many causes, including but certainly not limited to anemia or depression. We commonly see low... Read more »

Prophylaxis Fatigue and Confusion

Hi Dr. I have a question concerning the use of prophylaxis. I've been HIV+ for 9 years and off meds with cd4 of 24 at 4%. I have finally committed to treatment again after my last course of 2+ years of truvada*boosted Reyataz never achieved full...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The risk for opportunistic infections may be lower than the CD4 count might suggest for persons on effective HIV meds so the first priority should be to achieve full suppression of HIV levels. PCP is often the highest priority but you are Read more »

Could it be med related?

I was diagnosed in 1988 with HIV/Hep C. I started meds in 1994 and have done well since. My tcells are currently 284, (down from 350 the month before) and my viral load is undetectable. I've had a liver biopsy done a few years ago and it showed no...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Ouch-what a frustrating series of events. I would consider fluconazole as a likely cause of the liver problems from the information you provided. KH Read more »

Start/stopping medicine

I am HIV +. Last September 2009 I had Pneumocystis pneumonia (PCP). I thought I was going to die. After successfully being treated in the hospital I had to follow up with my HIV doctor. He previously prescribed Atripla to me. The problem with...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...all it is very important you keep your appointment with your doctor. Secondly, it is very important you resume taking your HIV medications. Since you were not able to tolerate Atripla, your doctor tried the very acceptable regimen of Truvada... Read more »
Articles
Test Positive Aware Network

Aptivus

...protease inhibitors -- makes this a tricky drug to balance in a regimen, especially for salvage patients already on a host of other meds. -- Jeff Taylor Got a comment on this article? Write to us at publications@tpan.com . Read more »
Test Positive Aware Network

Viramune

...needed if they are taken at the same time. Kaletra should be increased to three tablets twice a day in people who previously took HIV drugs. Use caution with anti-convulsants: Dilantin (phenytoin), phenobarbital, and Tegretol (carbamazepine). The... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these... Read more »
AIDS InfoNet

Fluconazole (Diflucan)

... What Is Fluconazole? Why Do People With HIV Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? Read more »
Connect With Others

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...hands and knees and it itches like heck. I am about to go nuts it itches so bad. Anyone else have this problem taking the meds I am on? Has anyone found any relief in any way? I am about to tear my skin off. Any suggestions? Read more »

Skin Rash

Posted by DJones, 8 Replies
...to go away. On my neck I even have noticable and feelable (if that is a word) bumps from the rash. Has anyone else had this problem? Know what it is caused by? Found relief? Should I see my doctor regarding this? Any advice is appreciated.... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »